MAUDE Adverse Event Report: ALCON LABORATORIES IRELAND LTD. CLAREON TORIC IOL; LENS, INTRAOCULAR, TORIC OPTICS

ALCON LABORATORIES IRELAND LTD. CLAREON TORIC IOL; LENS, INTRAOCULAR, TORIC OPTICS
Model Number CNW0T6
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/02/2024
Type of Reportable Event Malfunction
Event or Problem Description
A health care professional reported that during an intraocular lens (iol) implant procedure, the lens was cracked twice on the haptic and straight through the optic.The lens was explanted and replaced with another lens in the initial procedure additional information has been requested.
 
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
Additional information was provided in h.3.,h.6 and h.11.The product was not returned for analysis.The reporter states the use of healon as viscoelastic, which is not qualified to be used with the associated intra ocular lens (iol) model.In addition to the above, hcp (health care professional) stated that the lens was in the cartridge for too long (the exact time not stated).The reported complaint was not observed as no sample was returned for analysis; however, based on the information provided by the customer, the most likely root cause is failure to follow ifu (instructions for use), as the surgeon states the use of non-qualified viscoelastic.The use of an unqualified combination may cause damage to the iol and potential complications during the implantation process.In addition to the above, hcp stated that the lens was in the cartridge for too long (the exact time not stated).Ifu instructs: during lens loading and insertion, do not allow the company toric iol to remain in a folded condition within the selected iol delivery system for more than 3 minutes prior to completing insertion into the capsular bag.Failure to adhere to manufacturer¿s recommendations may result in iol damage.Based on the results from the product history record, the products met release criteria.The manufacturer internal reference number is: (b)(4).

Brand Name
CLAREON TORIC IOL
Common Device Name
LENS, INTRAOCULAR, TORIC OPTICS
Manufacturer (Section D)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI  00000
Manufacturer (Section G)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI   00000
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key19247506
Report Number9612169-2024-00402
Device Sequence Number7351897
Product Code MJP
UDI-Device Identifier00380652411172
UDI-Public00380652411172
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/18/2026
Device Model NumberCNW0T6
Device Lot Number25388775
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/09/2024
Supplement Date Received by Manufacturer06/21/2024
Initial Report FDA Received Date05/06/2024
Supplement Report FDA Received Date07/20/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/20/2022
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CLAREON MONARCH IV IOL DELIVERY SYSTEM, INJECTOR.; HEALON 5.; MONARCH III IOL DELIVERY SYSTEM, CARTRIDGE D.
Patient Age58 YR
Patient SexFemale